Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 278, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 11, 2016, 9:51 PM CDT for Harvey County, Marion County, Kansas. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2016, 9:51 PM CDT (02:51 UTC)
- Expired
- Aug 11, 2016, 10:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Harvey County, KS, Marion County, KS
The radar
The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 10:05 PM CDT | TSTM WND DMG | Peabody, KS | DELAYED REPORT OF LOTS OF TREE DAMAGE IN PEABODY AND POWER LINES ARE DOWN. REPORT SENT VIA SOCIAL MEDIA. |
| Aug 11, 10:11 PM CDT | TSTM WND DMG | 3 Nne Peabody, KS | ESTIMATED 60 MPH WINDS BLEW TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2686 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
978
WUUS53 KICT 120251
SVRICT
KSC079-115-120330-
/O.NEW.KICT.SV.W.0278.160812T0251Z-160812T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
951 PM CDT THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 1030 PM CDT
* AT 951 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WALTON...OR
6 MILES NORTHEAST OF NORTH NEWTON...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...HESSTON...HILLSBORO...NORTH NEWTON...PEABODY...WALTON AND
NEWTON AIRPORT.
#
#
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 31 AND 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3817 9696 3809 9714 3809 9715 3808 9715
3801 9730 3816 9742 3817 9740 3817 9737
3820 9737 3838 9718
TIME...MOT...LOC 0251Z 250DEG 33KT 3815 9727
HAIL...<.75IN
WIND...60MPH
$$
METZGER3 follow-up statements
263
WWUS53 KICT 120307
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1007 PM CDT THU AUG 11 2016
KSC079-115-120330-
/O.CON.KICT.SV.W.0278.000000T0000Z-160812T0330Z/
HARVEY KS-MARION KS-
1007 PM CDT THU AUG 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN HARVEY AND SOUTHWESTERN MARION COUNTIES...
AT 1006 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PEABODY...AND
IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEWTON...HESSTON...HILLSBORO...NORTH NEWTON...PEABODY...
WALTON AND NEWTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. THIS WILL ALSO LEAD TO PONDING WATER ON ROADWAYS AND
US-50. THIS MAKES THE HYDROPLANE RISK SIGNIFICANT. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3817 9696 3809 9714 3809 9715 3808 9715
3801 9730 3816 9742 3817 9740 3817 9737
3820 9737 3838 9718
TIME...MOT...LOC 0306Z 250DEG 33KT 3819 9711
HAIL...<.75IN
WIND...60MPH
$$
METZGER813
WWUS53 KICT 120313
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1013 PM CDT THU AUG 11 2016
KSC079-120322-
/O.CAN.KICT.SV.W.0278.000000T0000Z-160812T0330Z/
HARVEY KS-
1013 PM CDT THU AUG 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARVEY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
OUT OF HARVEY COUNTY. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3817 9696 3809 9714 3809 9715 3817 9715
3818 9716 3817 9736 3820 9737 3838 9718
TIME...MOT...LOC 0312Z 250DEG 33KT 3820 9709
$$
KSC115-120330-
/O.CON.KICT.SV.W.0278.000000T0000Z-160812T0330Z/
MARION KS-
1013 PM CDT THU AUG 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN MARION COUNTY...
AT 1012 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PEABODY...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS HAVE REPORT 60 MPH WINDS JUST
NORTH OF PEABODY.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HILLSBORO AND PEABODY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3817 9696 3809 9714 3809 9715 3817 9715
3818 9716 3817 9736 3820 9737 3838 9718
TIME...MOT...LOC 0312Z 250DEG 33KT 3820 9709
HAIL...<.75IN
WIND...60MPH
$$
METZGER636
WWUS53 KICT 120325
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1025 PM CDT THU AUG 11 2016
KSC115-120335-
/O.EXP.KICT.SV.W.0278.000000T0000Z-160812T0330Z/
MARION KS-
1025 PM CDT THU AUG 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARION COUNTY
WILL EXPIRE AT 1030 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE...THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 3817 9696 3809 9714 3809 9715 3817 9715
3818 9716 3817 9736 3820 9737 3838 9718
TIME...MOT...LOC 0322Z 250DEG 33KT 3820 9709
$$
METZGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 6:45 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 11, 6:45 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Wichita KS 645 PM CDT THU AUG 11 2016 .SHORT TERM...(This evening through Saturday night) Issued at 307 PM CDT Thu Aug 11 2016 Main forecast concern for the next 24 hours will be the cold front to push through tonight into Fri morning. This front currently extends from northeast Nebraska into west central KS and is continuing to push south. Storms are expected to develop soon over west central KS as the right entrance region of a jet max slides over the area. In addition, increased surface convergence should also lead to development prior to 00z. Convection is expected to increase in coverage this evening as 850-700mb moisture transport ramps up along with most of the area under diffluent flow aloft. While widespread severe storms are not anticipated, can't rule out a wet microburst and small hail with any storm. With PW values remaining around or just over 2", very high rainfall rates will be likely with any shower or storm tonight, so wouldn't be shocked to see a few flood warnings issued. The good news regarding prolonged flooding is that the front will be fairly progressive as it pushes south, before stalling out over OK/AR Fri through the weekend. So for Fri, the better precip chances will be over the southern portion of the forecast area with only SE KS holding onto POPs for Fri night into Sat. The passage of the front will return the area to more seasonal temps with highs in the mid and upper 80s expected for Fri through the weekend. .LONG TERM...(Sunday through Thursday) Issued at 307 PM CDT Thu Aug 11 2016 The next feature to keep an eye on will be a tropical impulse that is expected to track north out of the se TX/LA Gulf coast area. Both the GFS and ECMWF lift this energy north over the arklatex region Sat night and into far eastern OK/AR by Sun evening. This should enhance the areal extent of rainfall along the stalled surface front for Sun night through Mon night. While it still looks like the more significant rainfall will occur from eastern Ok into southern MO and AR, cant rule out that some of it may clip far se KS. Temps should remain fairly comfortable through these extended periods with highs at or slightly below seasonal averages. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 644 PM CDT Thu Aug 11 2016 Main aviation issues are timing and magnitude of convection during this period. Strong-severe storms anticipated throughout the evening at KRSL-KSLN-KGBD-KHUT with storms potentially waning a bit later tonight with loss of surface heating and in absence of strong baroclinic zone in mid levels. Current convection is ahead of cold front, which will slowly move into the area late tonight/tomorrow morning. Some MVFR ceilings possible in the vicinity of front in central KS. -Howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 75 88 71 87 / 50 50 30 10 Hutchinson 74 87 69 86 / 50 50 20 10 Newton 74 87 70 86 / 60 60 20 10 ElDorado 75 88 71 86 / 60 60 30 10 Winfield-KWLD 75 89 72 88 / 40 40 40 20 Russell 70 86 66 87 / 60 20 10 10 Great Bend 70 86 66 87 / 50 20 10 10 Salina 73 87 68 89 / 70 60 10 10 McPherson 73 87 69 87 / 60 60 20 10 Coffeyville 76 92 73 87 / 30 50 60 30 Chanute 75 89 72 86 / 30 50 40 10 Iola 75 88 72 86 / 40 50 40 10 Parsons-KPPF 75 91 72 86 / 30 50 50 20 && .ICT Watches/Warnings/Advisories... Heat Advisory until 8 PM CDT this evening for KSZ049>053-067>072- 082-083-091>096-098>100. && SHORT TERM...RBL LONG TERM...RBL AVIATION...PJH
Hazardous weather outlook, Aug 11, 8:09 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 809 PM CDT THU AUG 11 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-130115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 809 PM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL PERSIST THROUGH AT LEAST MIDNIGHT OVER MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS. SOME STRONG STORMS WITH TORRENTIAL RAIN...40 TO 50 MPH WINDS AND SMALL HAIL ARE LIKELY. AN ISOLATED SEVERE STORM WITH WINDS AROUND 60 MPH IS POSSIBLE. LOCALIZED FLOODING IS POSSIBLE. THE STORMS WILL GRADUALLY MOVE INTO SOUTHEAST KANSAS OVERNIGHT...HOWEVER THE INTENSITY OF THE STORMS IS EXPECTED TO WANE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL LINGER ACROSS MUCH OF THE AREA ON FRIDAY...ESPECIALLY ACROSS SOUTHERN KANSAS. THE STRONGER STORMS FRIDAY AFTERNOON AND EARLY EVENING WILL BE CAPABLE OF 50 MPH WINDS AND HEAVY RAIN WHICH MAY LEAD TO FLOODING. STORM CHANCES WILL GRADUALLY DIMINISH FROM NORTH TO SOUTH FRIDAY NIGHT INTO EARLY SATURDAY MORNING. STORM CHANCES WILL RETURN TO FAR SOUTHEAST KANSAS SUNDAY NIGHT THROUGH TUESDAY WITH HEAVY RAIN BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Aug 11, 7:40 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
740 PM CDT THU AUG 11 2016
KSZ033-048>051-120130-
SALINE KS-ELLSWORTH KS-MCPHERSON KS-LINCOLN KS-RICE KS-
740 PM CDT THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN SALINE COUNTY IN CENTRAL KANSAS...
ELLSWORTH COUNTY IN CENTRAL KANSAS...
WESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
SOUTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 830 PM CDT
* AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR GENESEO...OR
12 MILES NORTHEAST OF LYONS...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LYONS...ELLSWORTH...STERLING...WILSON...KANOPOLIS...MARQUETTE...
LITTLE RIVER...CHASE...HOLYROOD...BUSHTON...GENESEO...BROOKVILLE...
ALDEN...LORRAINE...WINDOM...FREDERICK...ELLSWORTH AIRPORT...
KANOPOLIS STATE PARK...WESTFALL AND KANOPOLIS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
&&
LAT...LON 3900 9795 3828 9768 3818 9828 3857 9847
3887 9848
TIME...MOT...LOC 0040Z 216DEG 32KT 3850 9808
METZGERLocal storm report, Aug 11, 8:02 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
802 PM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 2 W BUNKER HILL 38.87N 98.74W
08/11/2016 M62 MPH RUSSELL KS MESONET
DELAYED REPORT OF A MEASURED WIND SPEED BY GAUGE OPERATED
BY UNION PACIFIC.
&&
CWHSpecial weather statement, Aug 11, 8:22 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
822 PM CDT THU AUG 11 2016
KSZ049-051-052-120200-
SALINE KS-MCPHERSON KS-MARION KS-
822 PM CDT THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SALINE COUNTY IN CENTRAL KANSAS...
MCPHERSON COUNTY IN CENTRAL KANSAS...
NORTHWESTERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 900 PM CDT
* AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM NEAR CULVER TO 6 MILES EAST OF INMAN...AND MOVING
EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
SALINA...MCPHERSON...LINDSBORG...MOUNDRIDGE...INMAN...GALVA...
CANTON...MARQUETTE...GOESSEL...ASSARIA...GYPSUM...SMOLAN...
LEHIGH...NEW CAMBRIA...FALUN...MCPHERSON AIRPORT...KIPP...
SALINA AIRPORT...BRIDGEPORT AND ROXBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
&&
LAT...LON 3896 9738 3861 9737 3861 9722 3817 9737
3817 9787 3818 9787 3896 9782
TIME...MOT...LOC 0122Z 266DEG 34KT 3896 9768 3819 9766
METZGERSpecial weather statement, Aug 11, 8:53 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
853 PM CDT THU AUG 11 2016
KSZ082-091-120245-
HARPER KS-KINGMAN KS-
853 PM CDT THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 945 PM CDT
* AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR ATTICA...
MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ANTHONY...HARPER...ATTICA...NORWICH...NASHVILLE...WILLOWDALE...
ZENDA...SPIVEY...BLUFF CITY...DANVILLE...FREEPORT...
CRYSTAL SPRINGS...RAGO...RUNNYMEDE AND CORWIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
&&
LAT...LON 3700 9835 3738 9835 3739 9846 3753 9846
3753 9781 3701 9780
TIME...MOT...LOC 0153Z 266DEG 34KT 3716 9823
METZGERSpecial weather statement, Aug 11, 9:17 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
917 PM CDT THU AUG 11 2016
KSZ068-083-120300-
SEDGWICK KS-HARVEY KS-
917 PM CDT THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1000 PM CDT
* AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR HALSTEAD...
MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...HESSTON...HALSTEAD...NORTH NEWTON...SEDGWICK...
WHITEWATER...BENTLEY...WALTON AND NEWTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
&&
LAT...LON 3783 9763 3809 9761 3818 9716 3817 9715
3790 9715
TIME...MOT...LOC 0217Z 250DEG 34KT 3796 9752
METZGERSpecial weather statement, Aug 11, 9:41 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
941 PM CDT THU AUG 11 2016
KSZ052-068-120330-
HARVEY KS-MARION KS-
941 PM CDT THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 1030 PM CDT
* AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR GOESSEL...OR
7 MILES NORTHEAST OF HESSTON...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...HESSTON...HILLSBORO...HALSTEAD...MARION...NORTH NEWTON...
PEABODY...FLORENCE...GOESSEL...WALTON...BURNS...LINCOLNVILLE...
RAMONA...LEHIGH...DURHAM...TAMPA...LOST SPRINGS...NEWTON AIRPORT...
MARION LAKE AND PILSEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
&&
LAT...LON 3860 9693 3852 9693 3852 9682 3835 9682
3835 9684 3809 9684 3809 9715 3798 9715
3795 9753 3817 9755 3817 9737 3861 9736
3861 9695
TIME...MOT...LOC 0241Z 250DEG 33KT 3820 9732
METZGERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:07 PM CDT | Special Weather Statement | ICT | Lincoln | 38 min |
| Aug 11, 7:14 PM CDT | Special Weather Statement | ICT | Barton, Russell | 46 min |
| Aug 11, 7:40 PM CDT | Special Weather Statement | ICT | Ellsworth, Rice | 50 min |
| Aug 11, 8:22 PM CDT | Special Weather Statement | ICT | McPherson, Saline | 38 min |
| Aug 11, 8:53 PM CDT | Special Weather Statement | ICT | Harper | 52 min |
| Aug 11, 9:17 PM CDT | Special Weather Statement | ICT | Harvey | 43 min |
| Aug 11, 9:41 PM CDT | Special Weather Statement | ICT | Harvey, Marion | 49 min |
| Aug 11, 10:29 PM CDT | Special Weather Statement | ICT | Chase, Marion | 31 min |
| Aug 11, 10:58 PM CDT | Special Weather Statement | ICT | Harper | 32 min |
| Aug 11, 11:07 PM CDT | Special Weather Statement | ICT | Chase | 23 min |
| Aug 11, 11:27 PM CDT | Special Weather Statement | ICT | Chase | 33 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.